Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Prednisalone

(18 Posts)

I've been on dreaded prednisalone for just over a year and recently had a big increase due to a flare up,
I'm so irrable, since I started feeling better, I could scream at everyone, like having bad pmt, just don't know what to do with myself arrghhhh.

magso Thu 21-Feb-13 15:00:34

I can sympathise but do not have any advice! Hope your flare up is soon calming down.

Thanks Magso, hopefully will calm down soon reducing abit from tomorrow.

Tieni Fri 22-Feb-13 07:44:58

Been there thanks

Hope your flare up gets under control

A flare up of what? Sorry, have I missed half the conversation?

Moresnowplease, I have an autoimmune disorder, neurosarcoidosis.
Also effects my lungs and eyes.
Thanks Tieni

Thingiebob Fri 22-Feb-13 09:59:24

Oh it's shit isn't it? I am on and off Prednisolone due to an autoimmune disease and it really affects my mood.

Take one day at a time. Try and do things you like doing to alleviate stress.

Thanks thingie, I have a csa tribunal hearing this morning with ex DH going to be hard to hold it together!

Thingiebob Fri 22-Feb-13 10:10:52

Ah I have sarcoidosis

Mainly affecting my joints so I have mobility problems. I empathise. I know how bollocks it is.

SofaKing Fri 22-Feb-13 10:15:52

I have neurosarcoidosis too (suspected, they decided against doing a biopsy to confirm as I was responding to the steroids). Haven't heard of anyone else who has it until now.

I'm coming down from 60mg, am on 15 at the moment and still shout at the kids far more than I should do sad.

It is horrible, just try to relax and get as much you time as is possible before the CSA tribunal and promise yourself a treat for afterwards. It is so, so hard to deal with any stress at all when on pred, I'll be thinking about you and I hope it gets better.

Ah ok, can't say I know what that's like but hope it gets under control soon. I have to take prenisalone if I have a reaction to nuts before moving on to the adrenaline shot. Took it once and it made me really shaky and a bit out of it. Can't imagine taking it more frequently sad

seoda24 Fri 22-Feb-13 14:11:20

I must be some sort of freak..i was on these for a minth and while they did a good job i had no side affects re moods.however when i stopped them last week at 5mg i noticed eczema starting up again.the vicious itch cycle....i was on 15mg first week and found it hard to sleep not sure if this is related to that

GrumpyKat Fri 22-Feb-13 14:15:21

Sending you lots of grumpy sympathy. I have to take pred for my kidney disease when I get a flare up and it turns me into the devils best friend. Be kind to yourself thanks

racmun Fri 22-Feb-13 14:22:17

I know it's different but my Horse has an autoimmune disease and had been prescribed 30 tablets of Prednisilone a day - it was costing £30 a day. Unfortunately the NHS doesn't cover horses!

Anyway over a period of a year and under supervision of the vet we have weaned him of them, very very slowly. that was 2 years ago and now he just has 2 everyother day and that seems to maintain him fine.

As I say I know it's different but it might be worth speaking to your doctor about as a way to move forward.

Back from the tribunal went better than expected thank goodness.
I think we should start an autoimmune/ sarcoid group on here?
SofaKing, nice to meet someone else with neurosarcoid it is annoying at times having something as rare, are you on methotrixate too? How does it affect you?
Thingie, does it effect your lungs too?
Seoda, it always makes me have insomnia at higher doses.
Thanks Grumpy, you too.
Racmum, I thank god, everyday for the nhs, I'd need to be a millionaire to pay for all the tests and treatment I've had.

magso Fri 22-Feb-13 18:31:27

High doses give me insomnia too - and my mood goes up and down ( mostly down!) at the speed of light.

seoda24 Fri 22-Feb-13 21:28:35

So what is considered a high dose?i was on 15mg then reduced it to 5mg over the course of a month.It was rather pretty left up to me as to when I went down to 5mg based according to my needs.I thought a month was a long time on these.Also increased appetite (not at all good!)

Thingiebob Sat 23-Feb-13 00:53:34

A sarcoidosis group would be good!

It did affect my lungs. For some years but has seemed to have resolved/improved in that area. It is now affecting my joints and muscles predominantly.

Glad to here your tribunal went well!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now